Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 159, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 21, 2015, 9:07 AM CDT for Collin County, Fannin County, Hunt County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2015, 9:07 AM CDT (14:07 UTC)
- Expired
- Jun 21, 2015, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Collin County, TX, Fannin County, TX, Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 163 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1272 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
145
WGUS54 KFWD 211407
FFWFWD
TXC085-147-231-211700-
/O.NEW.KFWD.FF.W.0159.150621T1407Z-150621T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
907 AM CDT SUN JUN 21 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN HUNT COUNTY IN NORTH CENTRAL TEXAS...
EASTERN COLLIN COUNTY IN NORTH CENTRAL TEXAS...
FANNIN COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL NOON CDT
* AT 903 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO
THREE INCHES OF RAIN HAVE ALREADY FALLEN AND ADDITIONAL RAINFALL
OF UP TO AN INCH AND A HALF IS POSSIBLE. FLASH FLOODING IS
EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WYLIE...GREENVILLE...BONHAM...COMMERCE...ROYSE CITY...PRINCETON...
FARMERSVILLE...LEONARD...HONEY GROVE...WHITEWRIGHT...WOLFE CITY...
CADDO MILLS...SAVOY...CELESTE...ECTOR...DODD CITY...BAILEY...
RAVENNA...BONHAM STATE PARK AND NEVADA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3384 9585 3329 9586 3299 9629 3309 9649
3340 9641 3340 9639 3372 9638 3371 9637
3369 9634 3377 9629 3376 9619 3381 9616
3381 9618 3384 9615 3384 9605 3386 9603
3384 9602 3387 9600 3386 9595 3389 9593
$$
AJS1 follow-up statement
602
WGUS74 KFWD 211521
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1021 AM CDT SUN JUN 21 2015
TXC085-147-231-211700-
/O.CON.KFWD.FF.W.0159.000000T0000Z-150621T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUNT TX-COLLIN TX-FANNIN TX-
1021 AM CDT SUN JUN 21 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTHERN HUNT...EASTERN COLLIN AND FANNIN COUNTIES...
AT 1018 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN OVER THE WARNED AREA.
UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS
EXPECTED.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WYLIE...GREENVILLE...BONHAM...COMMERCE...ROYSE CITY...PRINCETON...
FARMERSVILLE...LEONARD...HONEY GROVE...WHITEWRIGHT...WOLFE CITY...
CADDO MILLS...SAVOY...CELESTE...ECTOR...DODD CITY...BAILEY...
RAVENNA...BONHAM STATE PARK AND NEVADA.
ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3384 9585 3329 9586 3299 9629 3309 9649
3340 9641 3340 9639 3372 9638 3371 9637
3369 9634 3377 9629 3376 9619 3381 9616
3381 9618 3384 9615 3384 9605 3386 9603
3384 9602 3387 9600 3386 9595 3389 9593
$$
AJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 9:02 AM CDT, 5 minutes earlier.
Area forecast discussion, Jun 21, 9:02 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 902 AM CDT SUN JUN 21 2015 .UPDATE... MODERATE TO HEAVY RAIN CONTINUES TO FALL ACROSS THE NORTHEASTERN COUNTIES OF THE CWA WHERE HI RES GUIDANCE CONTINUES TO INDICATE RAIN WILL PERSIST INTO THE EARLY AFTERNOON HOURS. ROCKWALL COUNTY AND SOUTHERN COLLIN COUNTY HAVE ALREADY RECEIVED 2-4 INCHES OF RAINFALL IN LESS THAN AN HOUR OR TWO AND THE HEAVY RAINFALL IS NOW MOVING INTO HUNT AND FANNIN COUNTIES. HAVE ISSUED A FLASH FLOOD WATCH FOR LOCATIONS ALONG AND EAST OF A LINE FROM GRAYSON TO COLLIN COUNTY THROUGH 4 PM THIS AFTERNOON. ALSO INCREASED POPS IN AND AROUND THE WATCH AREA. TO THE SOUTHWEST AND WEST OF THE HEAVY RAIN AREA...ADDITIONAL SCATTERED SHOWERS AND POSSIBLY THUNDERSTORMS ARE DEVELOPING BUT ARE STRUGGLING TO PERSIST VERY LONG...LIKELY DUE TO SUBSIDENCE ON THE BACK SIDE OF THE RAIN AREA AND THE UPPER LOW. HOWEVER...WE WILL CONTINUE TO SEE SCATTERED RAIN ACTIVITY ACROSS THE REGION THROUGHOUT THE DAY...OUTSIDE OF THE WATCH AREA. THE 12Z FWD SOUNDING SHOWS A VERY MOIST ATMOSPHERE IN PLACE AND MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE WITH ANY SHOWER OR STORM BUT THE HEAVY RAINFALL OUTSIDE OF OUR NORTHEAST COUNTIES SHOULD BE REALATIVELY BRIEF IN TIMING GIVEN THE SHORTER LIVED NATURE OF THE CONVECTION. JLDUNN && .AVIATION... /ISSUED 645 AM CDT SUN JUN 21 2015/ THE PRIMARY AVIATION WEATHER CONCERN WILL BE MORNING THUNDERSTORMS AS A WEAK UPPER LEVEL LOW MOVES NORTHEAST ACROSS THE AREA. THE BEST FORCING SHOULD BE JUST EAST OF THE TAF SITES. BUT A VCTS IS WARRANTED FOR ALL METROPLEX TAF SITES THROUGH MID AFTERNOON. MVFR TO OCCASIONAL IFR CEILINGS WILL ALSO PREVAIL AT ALL NORTH TEXAS TERMINALS THIS MORNING BUT CEILINGS SHOULD BECOME VFR BY MIDDAY. SOME DRIER AIR WILL BEGIN TO WORK IN FROM THE WEST BEGINNING THIS AFTERNOON AND THIS SHOULD KEEP VFR CONDITIONS THROUGH TONIGHT. A SOUTH WIND WILL PREVAIL THROUGH TONIGHT AT SPEEDS BETWEEN 9 AND 14 KNOTS ALONG WITH A FEW HIGHER GUSTS DURING THE DAYLIGHT HOURS. 79 && .PREV DISCUSSION... /ISSUED 325 AM CDT SUN JUN 21 2015/ A PERSISTENT WEAK UPPER TROUGH LINGERS OVER THE EASTERN HALF OF THE STATE THIS MORNING AND CONTINUES TO SUPPORT SCATTERED SHOWERS AT THIS HOUR. RADAR IMAGERY SHOWS LIGHT ECHOES FROM CENTRAL TEXAS ALL THE WAY INTO THE ARKLATEX...ALTHOUGH ONLY A COUPLE OF SITES ARE ACTUALLY REPORTING ANY PRECIPITATION. BASED ON RADAR/SATELLITE IMAGERY...IT APPEARS THAT MOST OF THIS ACTIVITY IS BASED IN THE MID LEVELS AND ANYTHING REACHING THE GROUND IS FAIRLY LIGHT AT THIS TIME. THESE WEAK UPPER TROUGHS OFTEN TIMES LEAD TO CHALLENGING FORECASTS IN THE SUMMER. IN GENERAL...WHEN THESE FEATURES ARE OVERHEAD...AT LEAST SOME SCATTERED CONVECTION IS EXPECTED. THIS IS MAINLY BECAUSE THESE TROUGHS ARE USUALLY ASSOCIATED WITH A POCKET OF COLDER AIR ALOFT. THIS IN TURN HELPS DESTABILIZE THE ATMOSPHERE. CONVECTION STILL REQUIRES A FORCING MECHANISM AND IT IS THIS PART OF THE EQUATION THAT IS DIFFICULT TO NARROW DOWN. TODAY THE TROUGH AXIS WILL ACTUALLY BE MOVING TO OUR NORTHEAST...BUT THE POCKET OF COLDER AIR ALOFT WILL BE POSITIONED RIGHT OVER NORTH TEXAS. ALL OF THE MODEL GUIDANCE SUGGESTS AT LEAST SOME SCATTERED CONVECTION ACROSS THE REGION THROUGH AFTERNOON AND THIS MAKES SENSE GIVEN THAT THERE WILL BE MODEST INSTABILITY AND LITTLE CAPPING. EXACTLY WHERE THESE SCATTERED SHOWERS/STORMS DEVELOPS IS TOUGH TO SAY. AT LEAST THROUGH THE MORNING HOURS...IT APPEARS THAT AREAS ALONG AND EAST OF I-35 WILL HAVE THE BEST CHANCE...AS THIS IS WHERE ONGOING ACTIVITY IS LOCATED INDICATING THE LOCATION OF CURRENT FORCING FOR ASCENT. BY LATER TODAY...THINK THE MOST FAVORED AREA WILL BE ALONG A LINE FROM KILLEEN TO WACO TO PARIS. FARTHER TO THE NORTHWEST OF THAT LINE...SOME DRIER AIR BEGINS TO WORK IN ACROSS THE NORTHWEST COUNTIES. ALL THAT BEING SAID...WILL HAVE SOME 20/30 POPS ACROSS THE REGION THROUGH THIS AFTERNOON. THE TROUGH SHIFTS EAST AND SOUTH LATER TONIGHT THEN BACK TO THE WEST ON MONDAY. THIS SHOULD BRING RAIN CHANCES BACK DOWN BY TOMORROW AFTERNOON. MOST OF NEXT WEEK SHOULD BE DRY AND WARMER THAN TODAY AS RIDGING BUILDS BACK TO THE WEST. THE RIDGE NEVER REALLY BUILDS IN OVER TEXAS KEEPING TEMPERATURES NEAR NORMAL FOR THIS TIME OF YEAR. THERE ARE STILL INDICATIONS THAT NEXT WEEKEND WE COULD SEE AN ACTUAL COLD FRONT SLIDE INTO THE REGION. WHILE IT WOULDN'T MEAN MUCH COOLER TEMPERATURES...RAIN CHANCES WOULD LIKELY INCREASE ALONG THE FRONT. DUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 88 75 93 75 93 / 50 10 5 5 5 WACO, TX 89 75 92 74 91 / 30 10 5 5 5 PARIS, TX 88 72 92 73 92 / 100 10 5 5 5 DENTON, TX 88 74 92 73 93 / 50 10 5 5 5 MCKINNEY, TX 87 74 92 73 92 / 90 10 5 5 5 DALLAS, TX 89 76 94 76 94 / 50 10 5 5 5 TERRELL, TX 87 75 92 75 92 / 50 10 5 5 5 CORSICANA, TX 88 74 92 73 91 / 30 10 5 5 5 TEMPLE, TX 89 72 91 71 90 / 30 10 5 5 5 MINERAL WELLS, TX 89 71 92 71 92 / 20 10 5 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR TXZ093>095- 104>107. && 14/82
Hazardous weather outlook, Jun 21, 3:24 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 324 AM CDT SUN JUN 21 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-220900- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 324 AM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS TODAY THE PRIMARY HAZARDS ARE CLOUD-TO-GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. ALTHOUGH ADDITIONAL RAINFALL IS NOT EXPECTED TO WORSEN ONGOING FLOODING ISSUES...MANY CREEKS AND STREAMS...AS WELL AS SOME MAIN STEM RIVERS AND RESERVOIRS...WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SOUTH OF A LINE FROM LAMPASAS TO PALESTINE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:17 AM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Rockwall | 118 min |
| Jun 21, 7:46 AM CDT | Flash Flood Warning | FWD | Collin, Rockwall | 119 min |
| Jun 21, 8:42 AM CDT | Flash Flood Watch | FWD | Collin, Delta, Fannin, Grayson, Hopkins, Hunt and 1 more | 7 hr |
| Jun 21, 9:12 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 47 hr |
| Jun 21, 9:45 AM CDT | Areal Flood Warning | FWD | Collin, Rockwall | 2 hr |
| Jun 21, 10:03 AM CDT | Flash Flood Warning | FWD | Grayson | 117 min |
| Jun 21, 10:59 AM CDT | River Flood Warning | FWD | Kaufman | 5 days |
| Jun 21, 11:45 AM CDT | Areal Flood Warning | FWD | Collin, Hunt, Rockwall | 6 hr |
| Jun 21, 11:58 AM CDT | Flash Flood Warning | FWD | Fannin, Grayson | 3 hr |
| Jun 21, 1:52 PM CDT | River Flood Warning | FWD | Hunt | 43 hr |
| Jun 21, 3:00 PM CDT | Areal Flood Warning | FWD | Fannin, Grayson | 6 hr |
| Jun 21, 5:27 PM CDT | Areal Flood Warning | FWD | Collin, Hunt, Rockwall | 12 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.